ITEM METADATA RECORD
Title: Asymptotics of generalized S-estimators
Authors: Hössjer, O. ×
Croux, Christophe
Rousseeuw, Peter #
Issue Date: 1994
Publisher: Elsevier
Series Title: Journal of Multivariate Analysis vol:51 issue:1 pages:148-177
Abstract: An S-estimator of regression is obtained by minimizing an M-estimator of scale applied to the residuals r_i. On the other hand, a generalized S-estimator (or GS-estimator) minimizes an M-estimator of scale based on all pairwise differences r_i - r_j. Generalized S-estimators have similar robustness properties as S-estimators, including a high breakdown point. In this paper we prove asymptotic normality for the GS-estimator of the regression parameters, as well as for the accompanying scale estimator defined by the minimal value of the objective function. It turns out that the asymptotic efficiency can be much higher than that of S-estimators. For instance, by using a biweight ρ-function we obtain a GS-estimator with 50% breakdown point and 68.4% efficiency.
ISSN: 0047-259X
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Research Center for Operations Research and Business Statistics (ORSTAT), Leuven
Statistics Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
asympgs.pdfAsymptotics of generalized S-estimators Published 249KbAdobe PDFView/Open
asympgs2.pdfAsymptotics of generalized S-estimators - figure Published 57KbAdobe PDFView/Open

 


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science